Format

Send to

Choose Destination
Eye (Lond). 2001 Apr;15(Pt 2):189-92.

Heroin withdrawal as a possible cause of acute concomitant esotropia in adults.

Author information

1
University Department of Ophthalmology and Orthoptics, Royal Hallamshire Hospital, Sheffield, UK. a.firth@sheffield.ac.uk

Abstract

PURPOSE:

To report the possible effects of heroin withdrawal on binocular vision.

METHODS:

A case series of patients is presented in whom esotropia developed on cessation of heroin use.

RESULTS:

In each case the esotropia was concomitant and prismatic correction restored binocular single vision. Intermittent spontaneous control occurred in one patient, the deviation resolved in one and one patient was lost to follow-up.

CONCLUSIONS:

Heroin withdrawal should be considered as a cause of acute concomitant esotropia. However, an accurate history of other medication is needed to ensure that this is not the cause of decompensation.

PMID:
11339588
DOI:
10.1038/eye.2001.58
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Nature Publishing Group Icon for White Rose Research Online
Loading ...
Support Center